Alert archive / Oklahoma / Special Weather Statements in 2013

Special Weather Statement, NWS Tulsa, OK

June 5, 2013Pawnee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 5, 2013, 4:21 AM CDT for Pawnee County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2013, 4:21 AM CDT (09:21 UTC)
Expired
Jun 5, 2013, 4:45 AM CDT
In force
24 min
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 99 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2013-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1875 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2013-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1875 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WWUS84 KTSA 050921
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
421 AM CDT WED JUN 5 2013

OKZ059-064-050945-
CREEK OK-PAWNEE OK-
421 AM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CREEK AND PAWNEE

AT 421 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF MARAMEC TO 21 MILES WEST OF
DRUMRIGHT...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...JENNINGS...TERLTON...HALLETT...
MARAMEC...DRUMRIGHT...OILTON AND QUAY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3635 9678 3632 9657 3629 9654 3631 9650
      3630 9644 3627 9641 3591 9662 3615 9663
      3615 9682 3616 9683 3624 9682 3625 9686
TIME...MOT...LOC 0921Z 282DEG 30KT 3631 9664 3592 9697

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:55 AM CDT, 26 minutes earlier.

Area forecast discussion, Jun 5, 3:55 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
355 AM CDT WED JUN 5 2013

.DISCUSSION...
STORM COMPLEX THAT ORIGINATED ACROSS SW KS/NW OK LATE YESTERDAY
EVENING IS POISED TO ENTER NE OK SHORTLY. SEVERE POTENTIAL WILL BE
MAINTAINED INTO THE MORNING HOURS AS SEVERAL 65 MPH GUSTS HAVE
BEEN REPORTED WITH THE LEADING EDGE OVERNIGHT. THE COMPLEX IS
EXPECTED TO WEAKEN AS THE MORNING PROGRESSES. TRAILING SYNOPTIC
BOUNDARY WILL CONTINUE TO SAG SOUTH...HOWEVER OUTFLOW FROM THIS
MORNINGS COMPLEX MAY EVENTUALLY SERVE AS THE EFFECTIVE BOUNDARY
THAT WILL BE THE FOCUS FOR ADDITIONAL STORMS LATER TODAY AND
TONIGHT. THAT SAID...WILL HAVE HIGHER POPS ACROSS THE SOUTH
TONIGHT. DRIER AIR WILL BEGIN TO FILTER IN FROM THE NORTH
TONIGHT...AND WILL TEMPER RAIN CHANCES FROM NORTH TO SOUTH
THURSDAY. SETTLED WEATHER EXPECTED INTO THE WEEKEND...BUT WILL
KEEP LOW POPS GOING INTO MONDAY...MAINLY ACROSS THE NORTHERN ZONES
THAT WILL BE IN THE VICINITY OF A DEVELOPING WARM FRONT. UPPER
RIDGING LOOKS TO TAKE HOLD NEXT WEEK...HOWEVER SOME OF THE LATEST
GUIDANCE KEEPS NE ZONES ON THE PERIPHERY OF THE RIDGE...WHICH PUTS
WOULD PUT THAT AREA IN A FAVORABLE LOCATION FOR OVERNIGHT STORM
COMPLEXES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79  63  79  58 /  70  60  20  10
FSM   80  66  78  61 /  80  70  40  10
MLC   82  66  78  60 /  60  70  40  10
BVO   77  61  78  55 /  80  50  10  10
FYV   76  61  76  55 /  80  70  20  10
BYV   76  61  75  56 /  80  60  20  10
MKO   79  65  79  58 /  70  70  20  10
MIO   76  61  77  56 /  80  50  10  10
F10   80  64  79  59 /  70  70  20  10
HHW   86  68  78  61 /  50  70  50  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
LONG TERM....23
Hazardous weather outlook, Jun 4, 5:18 PM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT TUE JUN 4 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 PM CDT TUE JUN 4 2013

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...PRIMARILY EASTERN OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...OVERNIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...OVERNIGHT.

DISCUSSION...
THUNDERSTORMS..DEVELOPING NEAR A FRONTAL BOUNDARY IN SOUTHWEST
KANSAS AND NORTHWEST OKLAHOMA THIS EVENING WILL MOVE SOUTHEAST
INTO EASTERN OKLAHOMA AFTER MIDNIGHT AND EVENTUALLY REACH INTO
NORTHWEST ARKANSAS LATE TONIGHT.

THIS THUNDERSTORM COMPLEX  WILL BE CAPABLE OF A LIMITED THREAT
OF DAMAGING WIND AND HEAVY RAINFALL. HEAVY RAINFALL OVER AREAS
THAT HAVE RECEIVED COPIOUS RAIN...THE PAST SEVERAL DAYS RAISES
FLASH FLOOD CONCERNS AND LONGER DURATION FLOOD PROBLEMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL PUSH SLOWLY SOUTHEAST INTO OUR AREA
WEDNESDAY...AND SERVE AS A FOCUS FOR STRONG TO SEVERE STORMS.
THE POTENTIAL ALSO EXISTS FOR MORE HEAVY RAINFALL AND A RISK
OF FLOODING.

THUNDERSTORM CHANCES WILL CONTINUE FOR SOUTHEASTERN OKLAHOMA
AND NORTHWESTERN ARKANSAS THURSDAY. THE SEVERE WEATHER THREAT
WILL END AS THE FRONT MOVES SOUTH AND EAST LATE THURSDAY.

DRY AND MILD WEATHER WILL PREVAIL FRIDAY...WITH THUNDERSTORM
CHANCES INCREASING AGAIN SUNDAY AND MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 5, 4:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
421 AM CDT WED JUN 5 2013

OKZ059-064-050945-
CREEK OK-PAWNEE OK-
421 AM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CREEK AND PAWNEE

AT 421 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF MARAMEC TO 21 MILES WEST OF
DRUMRIGHT...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...JENNINGS...TERLTON...HALLETT...
MARAMEC...DRUMRIGHT...OILTON AND QUAY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3635 9678 3632 9657 3629 9654 3631 9650
      3630 9644 3627 9641 3591 9662 3615 9663
      3615 9682 3616 9683 3624 9682 3625 9686
TIME...MOT...LOC 0921Z 282DEG 30KT 3631 9664 3592 9697

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:40 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee65 min
Jun 5, 4:35 AM CDTSpecial Weather StatementTSAOsage, Washington40 min
Jun 5, 4:44 AM CDTSpecial Weather StatementTSACreek, Tulsa31 min
Jun 5, 5:10 AM CDTSpecial Weather StatementTSACreek, Nowata, Okfuskee, Rogers, Tulsa, Washington35 min
Jun 5, 5:51 AM CDTSpecial Weather StatementTSANowata, Okfuskee, Okmulgee, Rogers, Wagoner24 min
Jun 5, 6:13 AM CDTSpecial Weather StatementTSACraig, Mayes, Ottawa47 min
Jun 5, 6:17 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Okmulgee, Wagoner43 min
Jun 5, 6:57 AM CDTSpecial Weather StatementTSADelaware, Ottawa33 min
Jun 5, 7:03 AM CDTSpecial Weather StatementTSACherokee, Haskell, Muskogee42 min
Jun 5, 7:43 AM CDTSpecial Weather StatementTSAAdair, Haskell, Sequoyah32 min
Jun 5, 11:56 AM CDTSpecial Weather StatementTSAHaskell, McIntosh64 min
Jun 5, 12:40 PM CDTSpecial Weather StatementTSASequoyah65 min
Jun 5, 7:28 AM CDTSpecial Weather StatementTSABenton47 min
Jun 5, 8:00 AM CDTSpecial Weather StatementTSABenton45 min

Nearby

Special Weather Statements in Oklahoma, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.